Alert archive / California / Special Weather Statements in 2016
Special Weather Statement, NWS Eureka, CA
NWS Eureka, CA issued this special weather statement at Jan 19, 2016, 10:06 AM PST for Del Norte County, California. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 19, 2016, 10:06 AM PST (18:06 UTC)
- Expired
- Jan 19, 2016, 10:30 AM PST
- In force
- 24 min
- Issued by
- NWS Eureka, CA
County Del Norte County, CA
The radar
The Medford radar (KMAX), 106 km from the middle of the area, began a volume at 18:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 12:00Z, 6.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1114 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 312 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
250
WWUS86 KEKA 191806
SPSEKA
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1006 AM PST TUE JAN 19 2016
CAZ001-003-191830-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
1006 AM PST TUE JAN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUMBOLDT AND
CENTRAL DEL NORTE COUNTIES UNTIL 1030 AM PST...
AT 1004 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF HEAVY SHOWERS
AND EMBEDDED ISOLATED THUNDERSTORMS NEAR OCEANVIEW...OR NEAR
JEDEDIAH SMITH STATE PARK...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KLAMATH...GASQUET...REQUA AND KLAMATH GLEN.
LAT...LON 4179 12368 4177 12369 4173 12366 4169 12367
4167 12369 4164 12368 4160 12372 4159 12368
4155 12369 4152 12364 4139 12383 4150 12408
4154 12408 4154 12405 4155 12409 4167 12414
4171 12415 4172 12411 4188 12395
TIME...MOT...LOC 1804Z 294DEG 34KT 4168 12408
$$
CARROLLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this special weather statement went out at Jan 19, 5:21 AM PST, 4 hours 45 minutes earlier.
Area forecast discussion, Jan 19, 5:21 AM PST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
521 AM PST TUE JAN 19 2016
.SYNOPSIS...ANOTHER STORM SYSTEM IS MOVING ONSHORE THIS MORNING.
WIDESPREAD RAINFALL IS EXPECTED...WITH LIGHTER AMOUNTS THAN THE
STORM SYSTEM ON SUNDAY. WINDS WILL BECOME GUSTY THIS MORNING WITH
THE STRONGEST WINDS AROUND MIDDAY. MORE RAINS AND MOUNTAIN SNOWS
ARE EXPECTED TO RETURN ON THURSDAY NIGHT AND FRIDAY.
&&
.SHORT TERM...WATER VAPOR SHOWS A SHORTWAVE AND ASSOCIATED SURFACE
LOW APPROACHING THE AREA THIS MORNING. THE FRONTAL BOUNDARY IS
MOVING ONSHORE AND BRINGING RAIN TO THE AREA. THE SURFACE LOW IS
RAPIDLY APPROACHING THE COAST. PRESSURE FALLS AT THE BUOYS AND
THE ONSHORE ARE RATHER IMPRESSIVE...UP TO AROUND 2 MB PER HOUR.
MODELS ARE SHOWING 55 TO 60 KT AT 925 MB. WV SAT SHOWS SOME DRIER
AIR BEHIND THE FRONTAL BOUNDARY. THIS WOULD INDICATE THAT SOME OF
THE STRONGER 925 MB WINDS ARE BEING BROUGHT TO THE SURFACE. SO
HAVE ISSUED A WIND ADVISORY. IF YOU LOOK STRICTLY AT THE SURFACE
WINDS IT LOOKS LIKE IT WILL BE A LOW END ADVISORY WITH ONLY A FEW
GUSTS TO 45 MPH IN THE MOST EXPOSED AREAS. HOWEVER IF SOME OF THE
STRONGER WINDS ARE BROUGHT TO THE SURFACE...OR AT LEAST THE
RIDGES...WE COULD GET GUSTS AS HIGH AS 50 TO 60 MPH. RAINFALL
AMOUNTS LOOK TO BE HIGHER THAN PREVIOUSLY EXPECTED. WENT WITH THE
WPC QPF FOR TODAY AND THIS MORNING IT HAS OVER AN INCH FOR
MENDOCINO COUNTY. THIS MAY CAUSE RIVERS TO RISE MORE QUICKLY THAN
PREVIOUSLY EXPECTED. WITH THE RECENT RAINS RIVERS SUCH AS THE
NAVARRO WOULD BE STARTING OFF CLOSER TO FLOOD STAGE.
LATER THIS AFTERNOON THE RAIN WILL TAPER OFF TO SHOWERS AS THE
FRONTAL BOUNDARY MOVES OFF THE NORTHEAST. WEDNESDAY AND THURSDAY
ARE NOW LOOKING MAINLY DRY AS THE MODELS HAVE SLOWED DOWN THE NEXT
SYSTEM. MADE SOME FAIRLY DECENT ADJUSTMENTS TO THE POPS THIS
MORNING TO LOWER THEM ON THESE DAYS.
NOW IT LOOKS LIKE THE NEXT CHANCE FOR RAIN WILL BE THURSDAY LATE
IN THE AFTERNOON THROUGH FRIDAY MORNING. FRIDAY AFTERNOON THE NEXT
SYSTEM STARTS TO MOVE INTO THE AREA. THIS WILL BRING ADDITIONAL
RAIN AND GUSTY WINDS. THE GFS HAS ANOTHER SURFACE LOW FORMING OFF
THE COAST AND APPROACHING THE AREA...BUT THIS IS STILL SEVERAL
DAYS OUT AND IT MAY MOVE FARTHER NORTH AS IT GETS CLOSER. FRIDAY
NIGHT THIS SYSTEM LOOKS TO BRING ADDITIONAL HEAVY RAIN TO THE
AREA. MKK
.LONG TERM (SATURDAY THROUGH MONDAY)...A COLDER UPPER TROUGH WILL
PROLONG THE POSSIBILITY FOR PRECIPITATION ON SATURDAY AS THE STORM
SYSTEM LIFTS OVER THE PACIFIC NORTHWEST BY SATURDAY NIGHT. SNOW
LEVELS WILL FALL TO 3000-3500 FT BY SATURDAY NIGHT. MODELS THEN
SIGNAL FOR LONG WAVE RIDING TO DEVELOP OVER THE WESTERN UNITED
STATES BRINGING DRY WEATHER TO THE REGION AND A SUBTLE WARMING
TREND OF JUST A DEGREE OR TWO. KML
&&
.AVIATION...PERIODS OF MODERATE TO HEAVY RAIN AND GUSTY WINDS IS
EXPECTED THIS MORNING AS A FRONTAL BOUNDARY MOVES THROUGH. THIS
WILL BRING PERIODS OF MVFR CONDITIONS. WIND GUSTS TO 30 TO 40 KT
ARE POSSIBLE ALONG THE COAST AS THIS BOUNDARY MOVES INLAND THIS
MORNING. THIS AFTERNOON WINDS WILL DIMINISH AND CONDITIONS WILL
BECOME MORE SHOWERS. TONIGHT THE COASTAL AREAS WILL MAINLY SEE
MVFR CONDITIONS WITH SOME MID LEVEL CLOUDS LINGERING IN THE LATE
EVENING. LATE TONIGHT THE CLOUDS ARE EXPECTED TO
DISSIPATE...HOWEVER GROUND FOG MAY FORM IS CLOUDS CLEAR OUR. FOR
NOW HAVE HELD OFF ON ADDING LOW CLOUDS/FOG AT THE COAST. INLAND
AREAS WILL LIKELY SEE LOW LEVEL CLOUDS AND POSSIBLE FOG. MKK
&&
.MARINE...A PASSING FRONT WILL BRING A QUICK SHOT OF GALE FORCE
WINDS TO THE COASTAL WATERS THIS MORNING. GALE WARNINGS NOW EXIST
ACROSS THE WATERS UNTIL THE EARLY AFTERNOON. NEARSHORE CONDITIONS
WILL BE MORE MARGINAL WITH HIGHEST GUSTS NEAR 40 KT MOSTLY AROUND
CAPE MENDOCINO AND OCCASIONAL GUSTS NEAR 45 KT FARTHER OFFSHORE.
WINDS WILL QUICKLY DECREASE BEHIND THE FRONT THIS AFTERNOON.
ADDITIONAL DISTURBANCES WILL IMPACT THE REGION THIS WEEK BRINGING
INCREASING SOUTH WINDS AND BUILDING SHORT PERIOD WAVES WITH BRIEF
PERIODS IMPROVEMENT BETWEEN SYSTEMS. OTHERWISE THE WESTERLY SWELL
WILL GRADUALLY DIMINISH OVER THE NEXT FEW DAYS BEFORE ANOTHER
SWELL IMPACTS THE WATERS CAUSING THE SEA STATE TO APPROACH 16 TO
18 FT THURSDAY AND FRIDAY. SMALL CRAFT ADVISORIES WILL LIKELY BE
NEEDED AFTER THE GALES THIS AFTERNOON AS THE SEA STATE REMAINS
ELEVATED. GALES MAY BE NECESSARY AS SOUTH WINDS INCREASE MID-WEEK.
KML
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...
WIND ADVISORY UNTIL 1 PM PST THIS AFTERNOON FOR CAZ001-003.
NORTHWEST CALIFORNIA COASTAL WATERS...
GALE WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ450-470.
GALE WARNING UNTIL 9 AM PST THIS MORNING FOR PZZ455-475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Jan 19, 5:57 AM PST, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 557 AM PST TUE JAN 19 2016 CAZ001-201400- REDWOOD COAST- 557 AM PST TUE JAN 19 2016 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. GUSTY WINDS TO 40 TO 50 MPH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ004-076-201400- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 557 AM PST TUE JAN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ003-201400- NORTH COAST INTERIOR- 557 AM PST TUE JAN 19 2016 ...WIND ADVISORY IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. CAZ002-201400- MENDOCINO COAST- 557 AM PST TUE JAN 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. GUSTY WINDS TO 40 MPH ARE POSSIBLE EARLY THIS MORNING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jan 19, 9:05 AM PST, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
905 AM PST TUE JAN 19 2016
CAZ001-003-191800-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
905 AM PST TUE JAN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN HUMBOLDT AND DEL NORTE
COUNTIES UNTIL 1000 AM PST...
AT 904 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES WEST OF CRESCENT
CITY TO 59 MILES WEST OF TRINIDAD...AND MOVING EAST AT 30 MPH.
WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...CRESCENT CITY...KLAMATH...JEDEDIAH
SMITH STATE PARK...GASQUET...SMITH RIVER...OCEANVIEW...FT DICK AND
KLAMATH GLEN.
LAT...LON 4200 12373 4160 12385 4146 12407 4155 12408
4154 12405 4157 12410 4160 12410 4167 12414
4172 12415 4174 12417 4174 12420 4178 12426
4184 12422 4193 12420 4193 12419 4195 12421
4200 12421
TIME...MOT...LOC 1704Z 276DEG 24KT 4183 12453 4127 12524
CARROLLSpecial weather statement, Jan 19, 10:06 AM PST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA
1006 AM PST TUE JAN 19 2016
CAZ001-003-191830-
REDWOOD COAST CA-NORTH COAST INTERIOR CA-
1006 AM PST TUE JAN 19 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL HUMBOLDT AND
CENTRAL DEL NORTE COUNTIES UNTIL 1030 AM PST...
AT 1004 AM PST...DOPPLER RADAR WAS TRACKING A LINE OF HEAVY SHOWERS
AND EMBEDDED ISOLATED THUNDERSTORMS NEAR OCEANVIEW...OR NEAR
JEDEDIAH SMITH STATE PARK...MOVING SOUTHEAST AT 40 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
KLAMATH...GASQUET...REQUA AND KLAMATH GLEN.
LAT...LON 4179 12368 4177 12369 4173 12366 4169 12367
4167 12369 4164 12368 4160 12372 4159 12368
4155 12369 4152 12364 4139 12383 4150 12408
4154 12408 4154 12405 4155 12409 4167 12414
4171 12415 4172 12411 4188 12395
TIME...MOT...LOC 1804Z 294DEG 34KT 4168 12408
CARROLLThe office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 19, 3:42 AM PST | Wind Advisory | EKA | 9 hr | |
| Jan 19, 7:52 AM PST | Coastal Flood Advisory | EKA | 3 hr | |
| Jan 19, 9:01 AM PST | Special Marine Warning | EKA | 89 min | |
| Jan 19, 9:05 AM PST | Special Weather Statement | EKA | Del Norte | 55 min |
| Jan 19, 9:33 AM PST | Severe Thunderstorm Warning | EKA | Del Norte | 42 min |
| Jan 19, 10:59 AM PST | Small Craft Advisory | EKA | 61 hr | |
| Jan 19, 2:22 PM PST | Gale Watch | EKA | 13 hr |
Nearby
Special Weather Statements in California, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.